Alert archive / Wisconsin / Gale Warnings in 2013

Gale Warning 5, NWS Milwaukee, WI

February 10, 2013

NWS Milwaukee, WI issued this gale warning at Feb 10, 2013, 3:23 PM CST. It took effect at Feb 11, 2013, 12:00 AM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 10, 2013, 3:23 PM CST (21:23 UTC)
In effect from
Feb 11, 2013, 12:00 AM CST
Expired
Feb 11, 2013, 6:00 PM CST
In force
18 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WHUS73 KMKX 102123
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CST SUN FEB 10 2013

...BRISK WINDS AND HIGH WAVES THROUGH MONDAY...

.LOW PRESSURE WILL MOVE INTO NORTHEAST WISCONSIN TONIGHT. SOUTH TO
SOUTHEAST WINDS THIS EVENING WILL BECOME SOUTHWEST AND THEN WEST
OVERNIGHT INTO TONIGHT BEHIND THE LOW. WINDS WILL ALSO INCREASE
OVERNIGHT AND MONDAY AS COLDER AIR MOVES IN BEHIND THE DEPARTING
LOW. WINDS WILL LIKELY GUST TO GALE FORCE VERY LATE TONIGHT
THROUGH MUCH OF MONDAY...THUS A GALE WARNING HAS BEEN ISSUED. 

WAVES WILL REMAIN HIGH INTO MONDAY MORNING...SLOWLY SUBSIDING THEN
THROUGH THE REMAINDER OF THE DAY UNDER OFFSHORE WIND.

LMZ643>646-110530-
/O.EXT.KMKX.SC.Y.0021.000000T0000Z-130211T1000Z/
/O.UPG.KMKX.GL.A.0004.130211T1500Z-130212T0200Z/
/O.NEW.KMKX.GL.W.0005.130211T1000Z-130212T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
323 PM CST SUN FEB 10 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST MONDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 6 PM CST MONDAY.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST MONDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTHEAST TO SOUTH AT 15 TO 25 KNOTS WITH GUSTS TO AROUND
  30 KNOTS INTO THIS EVENING...VEERING SOUTHWEST TONIGHT WITH
  GUSTS TO 35 KNOTS BY MORNING. WEST WINDS OF 20 TO 25 KNOTS WITH
  GUSTS TO 35 KNOTS ARE EXPECTED MONDAY.

* WAVES: 6 TO 9 FEET INTO THIS EVENING FOR ICE FREE AREAS. WAVES
  WILL SLOWLY SUBSIDE LATER TONIGHT AND INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
5 follow-up statements
874 
WHUS73 KMKX 110325
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
925 PM CST SUN FEB 10 2013

...BRISK WINDS AND HIGH WAVES THROUGH MONDAY...

.DEEP LOW PRESSURE WILL MOVE INTO NORTHEAST WISCONSIN OVERNIGHT.
SOUTH WINDS WILL BECOME SOUTHWEST...AND THEN WEST OVERNIGHT INTO
MONDAY BEHIND THE LOW. WINDS WILL ALSO INCREASE OVERNIGHT AND
MONDAY AS COLDER AIR MOVES IN BEHIND THE DEPARTING LOW. WINDS WILL
LIKELY GUST TO GALE FORCE LATE TONIGHT THROUGH MUCH OF
MONDAY...THUS A GALE WARNING IS IN EFFECT.

WAVES WILL REMAIN HIGH INTO MONDAY MORNING...SLOWLY SUBSIDING
THEN THROUGH THE REMAINDER OF THE DAY UNDER OFFSHORE WIND.

LMZ643>646-111130-
/O.EXT.KMKX.SC.Y.0021.000000T0000Z-130211T0600Z/
/O.EXT.KMKX.GL.W.0005.130211T0600Z-130212T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
925 PM CST SUN FEB 10 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WARNING NOW IN EFFECT UNTIL 6 PM CST MONDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM CST MONDAY. THE
SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT.

* WINDS: SOUTH AT 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS
  INTO THIS EVENING...VEERING SOUTHWEST WITH GUSTS INCREASING TO
  35 KNOTS AFTER MIDNIGHT. WEST WINDS OF 20 TO 25 KNOTS WITH GUSTS
  TO 35 KNOTS ARE EXPECTED MONDAY.

* WAVES: 5 TO 8 FEET LATE THIS EVENING FOR ICE FREE AREAS. WAVES
  WILL SLOWLY SUBSIDE OVERNIGHT AND INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
050 
WHUS73 KMKX 110946
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 AM CST MON FEB 11 2013

...STRONG WEST WINDS...

.A STRONG SURFACE LOW WILL MOVE ACROSS THE SAULT STE MARIE MICHIGAN 
AREA LATER TODAY. WINDS WILL GUST TO GALE FORCE THROUGH MUCH OF
TODAY.

WAVES WILL REMAIN HIGH THIS MONDAY MORNING...SLOWLY SUBSIDING
NEAR SHORE DUE TO OFFSHORE WINDS.

LMZ643>646-111800-
/O.CON.KMKX.GL.W.0005.000000T0000Z-130212T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
346 AM CST MON FEB 11 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS: WEST WINDS TO 30 KNOTS WITH GALE GUSTS TO 35 TO 40 KNOTS
  TODAY. 

* WAVES: 3 TO 6 FEET. WAVES WILL SLOWLY SUBSIDE NEAR SHORE DUE TO
  THE OFF SHORE WIND FETCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
666 
WHUS73 KMKX 111546
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
946 AM CST MON FEB 11 2013

...STRONG WEST WINDS...

.A STRONG SURFACE LOW WILL MOVE ACROSS THE SAULT STE MARIE
MICHIGAN AREA LATER TODAY. WINDS WILL GUST TO GALE FORCE THROUGH
MUCH OF TODAY.

WAVES WILL REMAIN HIGH THIS MONDAY MORNING...SLOWLY SUBSIDING
NEAR SHORE DUE TO OFFSHORE WINDS.

LMZ643>646-120000-
/O.CON.KMKX.GL.W.0005.000000T0000Z-130212T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
946 AM CST MON FEB 11 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS: WEST WINDS OF 20 TO 25 KNOTS WITH GALE GUSTS OF 35 TO 40 
  KNOTS TODAY. 

* WAVES: 3 TO 6 FEET. WAVES WILL SLOWLY SUBSIDE NEAR SHORE DUE 
  TO THE OFF SHORE WIND FETCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
534 
WHUS73 KMKX 112134
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 PM CST MON FEB 11 2013

...STRONG WESTERLY WINDS CONTINUE...

.GALE FORCE GUSTS ARE STILL EXPECTED AT TIMES THROUGH LATE
AFTERNOON. WINDS WILL THEN SLOWLY EASE THROUGH THE EVENING AND
OVERNIGHT HOURS...THOUGH GUSTS TO SMALL CRAFT ADVISORY LEVELS WILL
LIKELY LINGER THROUGH THE EVENING AND INTO TONIGHT. WAVES WILL CONTINUE
TO SUBSIDE UNDER OFFSHORE WINDS.

LMZ643>646-120000-
/O.CON.KMKX.GL.W.0005.000000T0000Z-130212T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
334 PM CST MON FEB 11 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS: WEST WINDS OF 20 TO 25 KNOTS WITH GALE GUSTS OF 35 TO 40
  KNOTS THROUGH LATE AFTERNOON...THE HIGHEST GUSTS TOWARD THE
  ILLINOIS WATERS. GUSTS OF 25 TO 30 KNOTS WILL LINGER INTO THE
  EVENING...WITH WINDS SLOWLY EASING THROUGH THE NIGHT.

* WAVES: 1 TO 3 FEET...CONTINUING TO SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
230 
WHUS73 KMKX 120000
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
600 PM CST MON FEB 11 2013

...GUSTY WEST WINDS TO CONTINUE INTO THE EARLY MORNING HOURS...

.STRONG LOW PRESSURE NORTHEAST OF LAKE HURON...COMBINED WITH HIGH
PRESSURE OVER THE CENTRAL PLAINS WILL GENERATE BRISK WEST WINDS
OVER THE NEARSHORE WATERS INTO THE EARLY MORNING HOURS TONIGHT.
LOOK FOR THE WINDS TO GRADUALLY DIMINISH OVERNIGHT AS THE LOW
PRESSURE SYSTEM MOVES OFF TO THE NORTHEAST AND THE PRESSURE
GRADIENT WEAKENS.

LMZ643>646-120800-
/O.EXP.KMKX.GL.W.0005.000000T0000Z-130212T0000Z/
/O.NEW.KMKX.SC.Y.0022.130212T0000Z-130212T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
600 PM CST MON FEB 11 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST TUESDAY...
...GALE WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST TUESDAY.
THE GALE WARNING WILL EXPIRE AT 6 PM CST THIS EVENING. 

* WINDS: WEST WINDS OF 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS
  BEFORE MID EVENING...WINDS SLOWLY EASING THROUGH THE NIGHT.

* WAVES: 1 TO 3 FEET...CONTINUING TO SUBSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Feb 10, 10:19 AM CST, 5 hours 4 minutes earlier.

Area forecast discussion, Feb 10, 10:19 AM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1019 AM CST SUN FEB 10 2013

.UPDATE...TEMPERATURES CONTINUE TO WARM THIS MORNING. CALLS TO A
FEW COUNTIES INDICATE IMPROVING CONDITIONS IN THE SOUTH WHERE
TEMPERATURES ARE NOW ABOVE FREEZING. RELATIVELY MILDER AIR OFF OF
LAKE MICHIGAN HAS RESULTED IN ABOVE FREEZING TEMPS NEAR THE LAKE
AS WELL. HAVE THUS CANCELLED THE FREEZING RAIN ADVISORY FOR A FEW
COUNTIES SOUTH AND EAST. FARTHER NORTH AND WEST...STILL THINK
THERE MAY BE SOME FREEZING RAIN THROUGH LATE MORNING...SO KEPT THE
ADVISORY GOING. SHOULD SEE ALL RAIN WITH ABOVE NORMAL TEMPS ACROSS
THE FORECAST AREA BY NOON...SO THE SET EXPIRATION TIME ON THE
ADVISORY STILL SEEMS REASONABLE.

LIGHT TO MODERATE RAIN STILL EXPECTED LATE MORNING AND INTO THE
AFTERNOON...WINDING DOWN FROM THE SOUTHWEST LATE MORNING AND INTO
EARLY EVENING.

&&

.AVIATION/18Z TAFS/...TEMPERATURES CONTINUE TO WARM THIS MORNING
FROM SOUTH TO NORTH...RESULTING IN A TRANSITION FROM FREEZING RAIN
TO RAIN. ADDITIONALLY...RELATIVELY MILDER AIR OFF OF LAKE
MICHIGAN HAS RESULTED IN ABOVE FREEZING TEMPS AND RAIN NEAR THE
LAKE AS WELL. FARTHER NORTH AND WEST THOUGH...STILL THINK THERE
MAY BE SOME FREEZING RAIN THROUGH LATE MORNING. SHOULD SEE ALL
RAIN WITH ABOVE NORMAL TEMPS ACROSS THE FORECAST AREA BY NOON.

CIGS AND VSBYS WILL LIKELY LOWER MORE AS WIDESPREAD LIGHT TO
MODERATE RAIN CONTINUES TO PUSH IN FROM THE SOUTHWEST. SHOULD
EVENTUALLY BE SOME IMPROVEMENT THIS EVENING...THOUGH MVFR CIGS
WILL LIKELY HANG AROUND INTO MONDAY. WILL LIKELY SEE SOME LIGHT
SNOW OR FLURRIES LATER TONIGHT AND MONDAY AS COLDER AIR FILTERS
INTO THE AREA. NOT EXPECTING MORE THAN A DUSTING TO A COUPLE
TENTHS OF AN INCH OF ACCUMULATION...WITH THE HIGHEST AMOUNTS
NORTH OF A LONE ROCK TO MILWAUKEE LINE.

&&

.PREV DISCUSSION... /ISSUED 330 AM CST SUN FEB 10 2013/

TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM TO HIGH.

A STRONG MID LEVEL SHORTWAVE WILL REACH CENTRAL NEBRASKA BY
SUNRISE. 250 MB DIVERGENCE INCREASES ACROSS IOWA...THEN INCREASES
EVEN MORE ACROSS SOUTHERN WISCONSIN THIS MORNING WITH A STRONG
DIFFLUENT FLOW ACROSS WISCONSIN. 850/700 MB WARM AIR ADVECTION
INCREASES THROUGH THE MORNING...WITH 850 TEMPS ABOVE
FREEZING...REACHING 5 CELSIUS IN THE FAR SOUTHWEST BY NOON.
850/700 MB MOISTURE CONVERGENCE IS RATER STRONG AT 15 G/KG/12
HOURS. THIS WILL RESULT IN A FAST MOVING BAND OF PRECIPITATION
OVERSPREADING SOUTHERN WISCONSIN THIS MORNING.

WITH SFC TEMPS BELOW FREEZING...EXPECTING THE PRECIPITATION TO
BEGIN AS FREEZING RAIN. HAVE CONTINUED THE FREEZING RAIN ADVISORY
FOR THIS MORNING. THINK MOST PLACES WILL SEE A RELATIVELY SHORT
PERIOD OF FREEZING RAIN...FROM 2 TO UP TO 4 HOURS. RELATIVELY
MILDER AIR COMING OFF THE LAKE SHOULD RESULT IN A MUCH SHORTER
WINDOW FOR FREEZING RAIN.

NAM SOUNDINGS FOR SHEBOYGAN ACTUALLY SHOW PRECIP WOULD START AS
RAIN...WITH SFC TEMPS JUST ABOVE FREEZING. MENTIONED MORE RAIN
LIKELY THAN FREEZING RAIN FROM MID MORNING TO NOON NEAR THE LAKE
DUE THIS POSSIBILITY. OVERALL...THINKING UP TO A TENTH OF AN INCH
OF ICE POSSIBLE ACROSS THE FORECAST AREA...WITH THE HIGHEST
AMOUNTS SOUTHWEST OF A WISCONSIN DELLS TO MILWAUKEE LINE.

WITH THE INCREASING DEWPOINTS KEPT AREAS OF FOG GOING WITH SNOW
ON THE GROUND AND NEAR SATURATED LOW LEVELS.

A RATHER PRONOUNCED MID LEVEL DRY SLOW WILL PUSH ACROSS THE
FORECAST AREA LATER THIS AFTERNOON AND EVENING. THEN COLD
ADVECTION BEGINS LATER THIS AFTERNOON FROM THE WEST BEHIND THE
OCCLUDED/COLD FRONT.

STRONG MID LEVEL COLD AIR ADVECTION ON THE BACK SIDE OF THE MID
LEVEL LOW WILL RESULT IN LIGHT SNOW LATER TONIGHT SPREADING IN
FROM THE WEST.

MONDAY THROUGH TUESDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM TO
HIGH.

SHORT TERM MODELS SHOWING 500MB LOW OVER FAR NORTHERN WISCONSIN
AND THE WESTERN UPPER PENINSULA OF MICHIGAN AT 12Z MONDAY. THIS
FEATURE SLIDES EAST NORTHEAST OF LAKE HURON BY 00Z TUESDAY. THEY
ALL SHOW A VORTICITY MAXIMUM AT THAT LEVEL SLIDING EAST INTO THE
AREA MONDAY MORNING...EXITING DURING THE AFTERNOON. WESTERLY FLOW
AT 500MB THEN REMAINS MONDAY NIGHT INTO TUESDAY...WITH A WEAK
SHORTWAVE TROUGH MOVING SOUTHEAST THROUGH THE AREA TUESDAY NIGHT.

AT THE SURFACE...LOW PRESSURE...WITH TIGHT PRESSURE GRADIENT OVER
THE AREA...IS SHOWN TO FOLLOW THE 500MB LOW PATH ON MONDAY. THESE
FEATURES ARE NEARLY VERTICALLY STACKED DURING THIS TIME. THE LOW
MOVES FURTHER AWAY FROM THE REGION MONDAY NIGHT...WITH WEAK HIGH
PRESSURE SLIDING TO THE SOUTH OF THE AREA TUESDAY INTO TUESDAY
NIGHT.

LIGHT QPF IS SEEN OVER THE AREA ON MONDAY WITH SHORT TERM MODELS.
AREA FORECAST SOUNDINGS SHOWING GOOD SATURATION IN THE DENDRITE
ZONE...WHICH IS LOCATED FROM THE SURFACE UP TO AROUND 4000 FEET.
BEST UPWARD VERTICAL MOTION IS MORE IN THE MID LEVELS WITH THE
PASSING 500MB VORTICITY MAXIMUM. NAM ALSO SHOWING SOME LOW LEVEL
INSTABILITY MONDAY...WHICH THE GFS DOES NOT.

WILL CONTINUE TREND OF HIGH POPS FOR LIGHT SNOW IN THE NORTHERN
COUNTIES ON MONDAY...WITH LOWER POPS TO THE SOUTH. LIGHT SNOW
ACCUMULATIONS UNDER AN INCH ARE EXPECTED...GIVEN LIGHT QPF WITH
MODEST SNOW TO LIQUID RATIOS. GUSTY WINDS OF 30 TO 35 KNOTS ARE
POSSIBLE TO MIX DOWN MONDAY...BUT DO NOT THINK THEY WILL REACH
WIND ADVISORY LEVELS GIVEN THE CLOUDS OVER THE AREA.

TRENDED DOWN POPS MONDAY NIGHT...AS BEST UPWARD MOTION SHIFTS EAST
OF THE AREA. NAM FORECAST SOUNDINGS HOLD ONTO LOW LEVEL MOISTURE
VERSUS DRIER GFS...SO WENT WITH BLEND OF EACH. NEAR NORMAL
TEMPERATURES ARE EXPECTED MONDAY AND MONDAY NIGHT. CONTINUED QUIET
WEATHER TUESDAY AND TUESDAY NIGHT...WITH MILDER TEMPERATURES
WITHIN WEAK WARM AIR ADVECTION.

WEDNESDAY THROUGH SATURDAY...FORECAST CONFIDENCE IS MEDIUM.

ECMWF/GFS ARE IN BETTER AGREEMENT WITH TIMING OF ALBERTA CLIPPER
LIKE SYSTEM FOR WEDNESDAY NIGHT INTO THURSDAY. GFS CONTINUES TO BE
STRONGER WITH THE SURFACE LOW AND 500MB VORTICITY MAXIMUM THROUGH
THE AREA THURSDAY. GFS ALSO SHOWS TIGHT PRESSURE GRADIENT WITH
BRISK NORTHWEST WINDS AND COLD AIR ADVECTION THURSDAY INTO FRIDAY.
FOR NOW...WENT WITH CONSENSUS POPS FOR THURSDAY INTO FRIDAY.

HIGH PRESSURE THEN TRIES TO BUILD INTO THE REGION FRIDAY NIGHT
AND SATURDAY ON THE GFS...WITH THE ECMWF BRINGING ANOTHER
SHORTWAVE TROUGH SOUTHEAST THROUGH THE AREA. WILL CONTINUE TO USE
CONSENSUS POPS FOR THIS PERIOD. TEMPERATURES APPEAR TO BE
MODERATING THROUGH THE LATTER HALF OF THE WEEK.

AVIATION/12Z TAFS/...

STRONG LOW PRESSURE WILL EXIT EASTERN NEBRASKA AND REACH
SOUTHEAST MINNESOTA THIS EVENING.

BRIEF CLEARING HAS RESULTED IN PATCHY IFR/LIFR FOG. HOWEVER
MID/HIGH CLOUDS WILL RAPIDLY INCREASE BEFORE SUNRISE REDUCING THE
FOG POTENTIAL.

PRECIPITATION WILL MOVE IN FROM THE SOUTHWEST THIS MORNING.
EXPECTING A PERIOD OF FREEZING RAIN...ESPECIALLY ALONG AND
SOUTHWEST OF A WISCONSIN DELLS TO MILWAUKEE LINE WHERE
TEMPERATURES WILL BE COLDER WHEN THE RAIN INITIALLY ARRIVES.

MAY CAUSE PROBLEMS FOR A SHORT WHILE...THOUGH TEMPERATURES WILL
WARM THROUGH THE DAY...WITH ALL RAIN EXPECTED BY LATE MORNING OR
EARLY AFTERNOON. WINDS OFF LAKE MICHIGAN WILL REDUCE THE FREEZING
RAIN POTENTIAL IN THE FAR EAST.

CIGS AND VSBYS WILL LOWER TO IFR/LIFR CONDITIONS BY LATE MORNING.
THEN BEHIND A COLD/OCCLUDED FRONT CIGS WILL RISE TO MVFR/IFR
CONDITIONS. SOME LIGHT SNOW THEN EXPECTED LATE TONIGHT. MAINLY
MVFR VSBYS IN THE LIGHT SNOW.

MARINE...

STRONG LOW PRESSURE WILL EXIT EASTERN NEBRASKA AND REACH
SOUTHEAST MINNESOTA THIS EVENING...THEN INTO FAR NORTHEAST
WISCONSIN LATE TONIGHT.

SOUTHEAST WINDS WILL INCREASE TODAY...WITH HIGHER GUSTS DEVELOPING
FOR THIS EVENING THROUGH MONDAY. WINDS WILL BE PRETTY STRONG ALOFT
TOMORROW...BUT THINK THE LOW LEVEL INVERSION WILL KEEP THE HIGHEST
WINDS FROM REACHING THE SURFACE. COLDER AIR MONDAY THOUGH WILL
RESULT IN BETTER MIXING THOUGH...WITH GUSTS TO GALE FORCE
EXPECTED.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FREEZING RAIN ADVISORY UNTIL NOON CST TODAY FOR WIZ046-047-051-
     052-056>059-062>065.

LM...GALE WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
     LMZ643>646.

     SMALL CRAFT ADVISORY UNTIL 9 AM CST MONDAY FOR LMZ643>646.

&&

UPDATE...DDV
TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
MONDAY THROUGH SATURDAY...WOOD
Hazardous weather outlook, Feb 10, 3:07 PM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
307 PM CST SUN FEB 10 2013

WIZ046-047-051-052-056>060-062>072-112115-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
307 PM CST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A TIGHT PRESSURE GRADIENT WILL RESULT IN BLUSTERY WEST WINDS ON
MONDAY. SUSTAINED WINDS AND WIND GUSTS WILL APPROACH WIND ADVISORY
LEVELS IN SOUTHEAST WISCONSIN FROM MID-MORNING THROUGH LATE
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS.

LMZ643>646-112115-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
307 PM CST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A TIGHT PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE PASSING
ACROSS NORTHERN WISCONSIN WILL CONTINUE TO CAUSE BLUSTERY
SOUTHEAST WINDS AND HIGH WAVES TONIGHT. THE WINDS WILL TURN TO THE
SOUTHWEST AND INCREASE TO GALE FORCE GUSTS LATE.

THE SMALL CRAFT ADVISORY CURRENTLY IN EFFECT UPGRADES TO A GALE
WARNING AT 4 AM CST EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THE GALE WARNING CONTINUES UNTIL 6 PM CST MONDAY FOR STRONG...
GUSTY SOUTHWEST WINDS AND HIGH WAVES TOWARD THE OPEN WATER. WINDS
AND WAVES WILL LINGER AT SMALL CRAFT ADVISORY LEVELS MONDAY NIGHT.

WWW.WEATHER.GOV/MKX

KAVINSKY

In the hours before

Local storm report, Feb 10, 9:23 AM CST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
923 AM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 AM     FREEZING RAIN    JANESVILLE              42.68N 89.02W
02/10/2013  U0.00 INCH       ROCK               WI   LAW ENFORCEMENT

            COUNTY SHERIFF REPORTED VERY ICY CONDITIONS EARLIER THIS
            MORNING ON HIGHWAY 11 VICINITY OF JANESVILLE. MULTIPLE
            SLIDE OFFS.

&&

MBK
Local storm report, Feb 10, 9:27 AM CST, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
927 AM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 AM     FREEZING RAIN    3 SE PALMYRA            42.85N 88.55W
02/10/2013  M0.01 INCH       JEFFERSON          WI   NWS EMPLOYEE

&&

MBK
Local storm report, Feb 10, 9:28 AM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
928 AM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0927 AM     FREEZING RAIN    DARLINGTON              42.68N 90.12W
02/10/2013  U0.00 INCH       LAFAYETTE          WI   LAW ENFORCEMENT

            SEVERAL SLIDE-OFFS REPORTED ACROSS LAFAYETTE COUNTY
            EARLIER THIS MORNING.

&&

MBK
Local storm report, Feb 10, 9:43 AM CST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
943 AM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 AM     FREEZING RAIN    5 SW MADISON            43.03N 89.45W
02/10/2013  U0.00 INCH       DANE               WI   TRAINED SPOTTER

            DRIVEWAY COATED WITH ICE.

&&

MBK
Local storm report, Feb 10, 12:01 PM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1201 PM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FREEZING RAIN    NASHOTAH                43.09N 88.40W
02/10/2013  U0.00 INCH       WAUKESHA           WI   NWS EMPLOYEE

            MULTIPLE VEHICLES IN DITCH ON HIGHWAY 16.

&&

MBK

Nearby

Gale Warnings in Wisconsin, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.